Jump to content
Sign in to follow this  
Breezy85

Cold Turkey off mirtazapine

Recommended Posts

Posted (edited)

Hi everyone  newbie here and I need some advice. I have been taking mirtazapine 15 mg for over 5 months now until recently I completely went cold turkey 10 days ago. I started a new job and was worried I wouldn’t be able to wake up at 4am for work because of how hard it makes me sleep and I’m very drowsy and loopy the next day. So I went cold turkey completely which I know isn’t a great idea with any medication.  I take it for depression and anxiety 1x day before bed.  
I honestly thought I n didn’t really need it because of how well I was doing but now I’m starting to realize that I do in fact need it. Coming off of it seems to have made my depression so much worse and I’ve resorted back to cutting which is something I haven’t done in a long time so my question is those of you have gone cold turkey have you noticed your depression worse then before you started taking the medication? Don’t get me wrong I am not suicidal I just have a thing with cutting to ease mental thoughts and pain. My question is does it get easier after you adjust to not having the medication? Because I can’t work on the medication. I work around equipment and could loose a leg if I’m loopy
 

Edited by Breezy85
Added info

Share this post


Link to post
Share on other sites

Hi Breezy

 I had great success with mirtazapine for a couple years and like you eventually wanted to try to come off because i did feel a little slow and sluggish during the day. I tried cold turkey but my sleep really suffered and my mood really tanked, depression and anxiety came back and I had to go back on. I tried again a few months later and  was  able to come off by slowly tapering down over a course of a a few months. Each time I made a reduction my mood would drop but if I gave it time I would eventually come around. I think that by gradually reducing your dose over a course of a few months it gives your brain a chance to adjust and lessons the withdrawal symptoms. Each time Id make a reduction  I would stay at the same dose  until I didnt have withdrawal symptoms for atleast a couple weeks. I think I went to 7.5 mg for a month. Then to 3.25mg for a month. Than I believe 1.5mg every other day for another month and then I stopped. So all in all it took about three months for me to quit if I remember correctly.  I do remember feeling like crap after each reduction for a period of time before feeling better.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...